MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/0MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/0MM; HIP PROSTHESIS
Catalog Number 650-0661
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item name: g7 osseoti 4 hole shell 58mm g; item number: 110010247; lot number: 66928198.Item name: g7 vit e neutral lnr 36mm g; item number: 30103607; lot number: 66156543.Item name: 3.2mmx30mm rnglc+ acet drl bit; item number: 31-323230; lot number: 66874960.Item name: trilogy bone scr 6.5x25; item number: 00-6250-065-25; lot number: j7746386.Item name: tprlc 133 t1 pps so 13x146mmtp; item number: 51-103130; lot number: 6674058.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent hip revision surgery due to fracture of the ceramic femoral head, approximately 40 days post-implantation.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned; therefore, a product evaluation could not be performed.Pictures provided shows the ceramic head is fractured into three parts.The taper connection exhibits some metal smearing; however, the seating of the head on the stem cannot be evaluated from the available images.The removed insert is also shown with some screws, with one screw head appearing to be broken off.These screws were most likely used for removal of the insert.The insert¿s articulation surface shows an indentation of the stem, which appears to have occurred after the fracture of the head.The stem taper is also shown in one of the pictures and seems to be worn.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Radiographs of the right hip were provided and reviewed, including two views: one showing the fractured head and one taken prior to the fracture.The review identified a right total hip arthroplasty with fracture of the femoral head and separation of the femoral head and neck of the arthroplasty.The implant fracture is identified.The other radiographs show the correct implantation of the implants.Based on the available information, the reported event can be confirmed.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report. .

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/0MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21899163
Report Number3002806535-2025-00169
Device Sequence Number3442528
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)340923(10)3215969
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-0661
Device Lot Number3215969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale